PDA

View Full Version : My Doc took me off of Plaquenil



karengervais
02-18-2009, 07:38 AM
Hi Everyone,
I lurk on these boards reading the posts but I don't post anything very frequently. Just to provide you with a bit of info about myself, I am 43 starting having alot of lupus symptoms over a year ago but my bloodwork has never shown any lupus signs. I started plaquenil (family doctor prescribed) in August. Started on 200mg and was on 600mg a day. I have never been diagnosed with lupus. My joint pain (or what I thought was joint pain) seemed to decrease. I was not in as much pain as I had been. I finally saw a rheumatologist last week and she said your bloodwork shows nothing you do not have lupus you have fibromyalgia, stop taking the plaquenil. So I stopped. I had some of the trigger points for fibro and I don't doubt that I do have it but she totally discounted my other symptoms and sent me on my way. Low grade fevers, sensitivity to the sun, rash on my face all the time, mouth and nose sores sporadically. Sorry for the long post!!!! That was last Wednesday. Two days ago I started to get a sore jaw, yesterday and last night I had to climb the stairs one step at a time because my knees were so sore. This morning my hips started to hurt around 4a.m. and I could not sleep. To make a long story short, my knees are killing me to the point I could cry when I get up and my hips are continuously aching not just when I am moving around. Could sudden withdrawal off the plaquenil cause this or is it my fibro? My knees feel like it is bone on bone rubbing together not muscle pain. I think maybe I am losing my mind and it is all in my head, I am not sure what to think. Thanks for listening, I just needed to vent.

Angel Oliver
02-18-2009, 08:10 AM
Hello and welcome to the new look site :)

When i read your story it was a bit like mine. They thought i had M.E and then said i have Lupus. Recently they say i dont have Lupus and ive gone back to having M.E again plus other stuff.

I was never on the Plaq though so do not know if thats why you have pain now. Alls i know is i also have severe pain especially in my left knee like im grinding the bones down.At night it takes 2 arms to move my leg the pain gets so bad.

I am sure someone will post here soon and advise you better than me. But i wanted to let you know you are not alone...and i understand where your coming from.

Sending you gentle hugs.
love
Angel.xxxx

kriscoop
02-19-2009, 05:23 PM
sorry your aches and pains are coming back, and that you're having trouble getting a firm diagnosis :(

I was on plaquenil for around 9 months, then went off for a month or so. My aches and pains did come back pretty badly during the time I was off the plaq. I eventually went back on, and have good days and bad days.

Hope you can get things straightened out!

--kristin